Publication Type

Journal Article

Publication Date

12-2012

Abstract

We characterize the class of dominant-strategy incentive-compatible (or strategy-proof) random social choice functions in the standard multi-dimensional voting model where voter preferences over the various dimensions (or components) are lexicographically separable. We show that these social choice functions (which we call generalized random dictatorships) are induced by probability distributions on voter sequences of length equal to the number of components. They induce a fixed probability distribution on the product set of voter peaks. The marginal probability distribution over every component is a random dictatorship. Our results generalize the classic random dictatorship result in Gibbard (1977) and the decomposability results for strategy-proof deterministic social choice functions for multi-dimensional models with separable preferences obtained in LeBreton and Sen (1999).

Keywords

Strategy-proofness, Lexicographically separable preferences, Generalized random dictatorship

Discipline

Economics | Economic Theory

Research Areas

Economic Theory

Publication

Journal of Mathematical Economics

Volume

48

Issue

6

First Page

353

Last Page

366

ISSN

0304-4068

Identifier

10.1016/j.jmateco.2012.08.001

Publisher

Elsevier

Creative Commons License

Creative Commons Attribution-Noncommercial-No Derivative Works 4.0 License
This work is licensed under a Creative Commons Attribution-Noncommercial-No Derivative Works 4.0 License.

Additional URL

http://dx.doi.org/10.1016/j.jmateco.2012.08.001

Share

COinS